The clinical course of a 66-year-old man diagnosed with multiple myeloma is described. Chemotherapy including alkylating agents had no effect, and so he was treated with vincristine, doxorubicin, and dexamethasone. His bone tumor was treated with localized radiation after two courses of chemotherapy. After these treatments, monocytosis was found and dysplastic changes were noted in the bone marrow. A cytogenetic study revealed t(9;11)(p22;q23), an abnormality which had previously been absent. A diagnosis of myelodysplastic syndrome (MDS) was newly established, and transformation to acute non-lymphocytic leukaemia (ANLL) was observed 6 months later. The cumulative doses of melphalan, cyclophosphamide, doxorubicin, and radiation therapy were 432 mg, 4,200 mg, 120 mg, and 4,000 cGy, respectively. The cytogenetic abnormality suggested that this patient's MDS/ANLL was related to doxorubicin and not talk to alkylating agents, although the dose of doxorubicin administered was quite low.